# SDR ARWA20040105

- Difficulty date: January 30, 2004
- Submitted: February 2, 2004
- Operation: Air carrier
- Aircraft: N8974U
- Make and model: Doug DC-8-62
- Aircraft serial: 46110
- Aircraft time: 54,127 hours, 16,422 cycles
- System (JASC): 5524 · Elevator Miscellaneous Structure
- Part: Attach Fitting
- Condition: Loose
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT FOUND ELEVATOR STARBOARD SIDE UP SLIGHTLY AND PORT SIDE SLIGHTLY DOWN, SLIGHT DIFFERENCE IN TRAVEL BETWEEN PORT AND STARBOARD SIDE ELEVATORS.  FOUND LOOSE ATTACHMENT AT PORT SIDE ELEVATOR ATTACHMENT TO TORQUE TUBE.  PERFORMED ELEVATOR INSPECTION / CHECK IAW MM 27-30-1, FOUND NORMAL; ALSO PERFORMED INSPECTION / CHECK AT BOTH ELEVATOR CHAMBERS IAW MM 27-30-5, FOUND NORMAL; NO LEAKS NOTED.  REPLACED BOLTS AT LT INBOARD ELEVATOR HINGE AND INSPECTED AREA; NO OTHER DEFECTS NOTED; TORQUED IAW MM 27-30-1 PAGE 405.  OPERATIONAL CHECK FOUND NORMAL IAW MM 27-30-1.
